Arkansas, 2015Flood in Arkansas, May 24 to 31, 2015
May 24 to 31, 2015 · NWS TSA · 1 event in 1 county or zone
A slow-moving upper level storm system moved into the Plains on May 23rd and 24th. Very moist and unstable air was in place ahead of this system, which supported several rounds of thunderstorms over eastern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow-moving upper level storm system moved into the Plains on May 23rd and 24th. Very moist and unstable air was in place ahead of this system, which supported several rounds of thunderstorms over eastern Oklahoma. Widespread heavy rainfall resulted in moderate flooding of the Lee Creek near Van Buren.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 24, 6:27 PM CST, 18 minutes earlier.
Area forecast discussion, May 24, 6:27 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
727 PM CDT SUN MAY 24 2015
.DISCUSSION...
RECENTLY UPDATED ZONES REFLECT QPF AND POP ADJUSTMENTS. THE
HEAVIEST...MOST INTENSE RAINFALL HAS PUSHED TO THE EAST. RAIN IS
EXPECTED TO CONTINUE ACROSS MUCH OF THE AREA OVERNIGHT...HOWEVER
HOURLY RATES WILL BE LESS. TEMPERATURES AT THIS TIME LOOK
REASONABLE WITH A SATURATED AIRMASS IN PLACE...SO THOSE ELEMENTS
WILL REMAIN AS THEY ARE. NEXT ITEM OF CONCERN COMES TOMORROW NIGHT
INTO TUESDAY AS ANOTHER WAVE LIFTING N-NE ACROSS TEXAS MAY BRING
ANOTHER ROUND OF HEAVIER RAINFALL TO FAR SE OK...WC AND NW AR. AT
THIS TIME HOWEVER...THE HEAVIEST RAIN AXIS LOOKS TO BE POSITIONED
JUST EAST OF THE CWA. STAY TUNED AS AMOUNTS WILL BE REFINED WITH
LATER FORECASTS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...23Hazardous weather outlook, May 24, 6:20 PM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
720 PM CDT SUN MAY 24 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-251045-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
720 PM CDT SUN MAY 24 2015
...POTENTIALLY LIFE-THREATENING FLASH FLOODING TO CONTINUE
OVERNIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THROUGH TONIGHT.
FLASH FLOODING.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
FLOODING REMAINS ONGOING ACROSS MUCH OF EASTERN OKLAHOMA TODAY. 3 TO
6 INCHES OF RAIN HAS FALLEN SINCE MIDNIGHT MUCH OF EASTERN OKLAHOMA.
DANGEROUS AND POTENTIALLY LIFE THREATENING FLOODING WILL CONTINUE
TONIGHT... AS ADDITIONAL RAIN AND SCATTERED THUNDERSTORMS WILL
IMPACT FAR EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS.
QUICK ACTION SHOULD BE TAKEN WHEN FLOOD WARNINGS ARE ISSUED. A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR ALL OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS THROUGH TONIGHT.
WHILE LESS INTENSE RAINFALL IS EXPECTED OVERALL DURING THE OVERNIGHT
HOURS...AT A MINIMUM EXTENSIVE AREAL AND MAIN STEM RIVER FLOODING
WILL CONTINUE WELL INTO MONDAY.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE HEAVIEST RAINFALL WILL HAVE MOVES EAST AND NORTHEAST OF THE
REGION BY MONDAY MORNING. HOWEVER...A LARGE COMPLEX OF STORMS IS
EXPECTED TO DEVELOP ACROSS CENTRAL TEXAS AND TRACK INTO FAR
SOUTHEAST OKLAHOMA AND PORTIONS OF WESTERN ARKANSAS MONDAY EVENING
AND CONTINUE INTO THE OVERNIGHT HOURS. ADDITIONAL RAINFALL ACROSS
THESE AREAS WILL LIKELY WILL QUICKLY WORSEN ANY ONGOING FLOOD
PROBLEMS.
DAY TO DAY THUNDERSTORM CHANCES WILL BE MAINTAINED FOR MUCH OF
THIS UPCOMING WEEK. COVERAGE AND INTENSITY OF EXPECTED RAINFALL
AMOUNTS WILL BE FURTHER REFINED IN LATER FORECASTS.
WITH LITTLE DAY TO DAY RECOVERY ANTICIPATED WITH THE LARGE STEM
RIVERS EXPERIENCING MODERATE TO SIGNIFICANT FLOODING...ANY
ADDITIONAL RAINFALL THAT OCCURS DURING THE WEEK IN THE BASINS
MOST AT RISK WILL PROLONG FLOOD ISSUES IN THOSE AREAS.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
RESPONSE TO FLOODING...SOME SIGNIFICANT...SHOULD BE EXPECTED
THROUGH TONIGHT...ESPECIALLY FOR AREAS NEAR LARGER RIVER BASINS.
LIFE THREATENING FLASH FLOODING WILL MOST LIKELY WITHIN THE HEAVIER
RAINFALL AXIS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, May 24, 2:42 PM CST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
342 PM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM FLASH FLOOD GREENWOOD 35.22N 94.26W
05/24/2015 SEBASTIAN AR PUBLIC
MAJOR FLOODING TO A FARM IN GREENWOOD. SOCIAL MEDIA
REPORT.
&&
JDSLocal storm report, May 24, 2:54 PM CST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
354 PM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM FLASH FLOOD NOWATA 36.70N 95.64W
05/24/2015 NOWATA OK DEPT OF HIGHWAYS
STATE HWY 10 CLOSED EAST OF US 169 DUE TO HIGH WATER.
&&
JDSLocal storm report, May 24, 3:41 PM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLASH FLOOD MIAMI 36.87N 94.88W
05/24/2015 OTTAWA OK NWS EMPLOYEE
RIVERVIEW PARK FLOODED IN MIAMI.
&&
JDSLocal storm report, May 24, 3:47 PM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
447 PM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM FLASH FLOOD BENTONVILLE 36.37N 94.21W
05/24/2015 BENTON AR PUBLIC
MEMORIAL PARK IN BENTONVILLE FLOODED. SOCIAL MEDIA
REPORT.
&&
JDSLocal storm report, May 24, 4:07 PM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
507 PM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM FLASH FLOOD LAVACA 35.34N 94.17W
05/24/2015 SEBASTIAN AR PUBLIC
FLOODING AT THE LAVACA CITY HALL AND PARK. SOCIAL MEDIA
REPORT.
&&
JDSLocal storm report, May 24, 4:10 PM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
510 PM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM FLOOD 1 S WISTER 34.95N 94.72W
05/24/2015 LE FLORE OK EMERGENCY MNGR
LAKE WISTER STAE PARK HAS BEEN EVACUATED DUE TO RISING
WATER. ALL ROADS AROUND THE PARK ARE NOW CLOSED.
&&
SFPFlood, Crawford
- When
- May 24, 6:45 PM CST to May 31, 11:59 PM CST
- Where
- Crawford County, 3.22 mi SSW of Stattler to 2.72 mi SSW of Stattler
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 35.490, -94.430
Lee Creek near Van Buren rose above its flood stage of 401 feet at 7:45 pm CDT on May 24th. The river crested at 405.4 feet at 1:30 pm CDT on the 26th. A second and final crest occurred at 405.4 feet at 11:00 pm CDT on the 31st. Both crests were in the moderate flood category. Tailwater Park was inundated by flood waters and Rena Road was closed. The river remained in flood through the end of the month, finally falling below flood stage at 8:00 pm CDT on June 2nd.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New Mexico, May 24, 20153 deaths · 3 injured · 1 event
- Tornadoes and Flash Flood in Kansas, May 24 to 25, 2015$1.0 million · EF2 · 33 events
- Damaging Winds in Mississippi, May 24, 20151 death · 2 injured · 50 kt wind · 2 events
- Tornadoes and Flash Flooding in Arkansas, May 24 to 25, 20152 injured · $737,000 · EF1 · 46 events
- Tornado in Illinois, May 24, 2015$30,000 · EF2 · 1 event
- Flash Flooding and Flooding in Wyoming, May 24 to 26, 2015$1.9 million · 9 events
- Tornadoes and Damaging Winds in Texas, May 24 to 25, 2015$600,000 · EF1 · 8 events
- Tornadoes and Flash Flood in Missouri, May 24 to 27, 2015$486,000 · EF1 · 9 events
- Tornado and Damaging Winds in Texas, May 24, 20154 injured · $345,000 · EF0 · 7 events
- Tornado and Flash Flooding in Mississippi, May 24 to 27, 2015$260,000 · EF0 · 34 events
- Rip Currents in Florida, May 24 to 26, 20159 injured · 6 events
- Flash Flooding and Hail in Utah, May 24 to 28, 2015$102,000 · 1.5 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583573.